Louisiana, 2005

Damaging Wind in Louisiana, July 21, 2005

July 21, 2005 · NWS LCH · 1 event in 1 county or zone

Trees were blown down near the post office.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down near the post office.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 21, 7:52 PM CST, 23 minutes earlier.

Area forecast discussion, Jul 21, 7:52 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
852 PM CDT THU JUL 21 2005

.DISCUSSION...BROKEN BAND OF TSTMS CURRENTLY DIVING SOUTH THROUGH
CENTRAL LOUISIANA.  UNSURE OF EXACTLY HOW FAR SOUTH IT WILL MANAGE
TO GET GIVEN OUTFLOW HAS ALREADY RACED AHEAD OF THE CONVECTION PER
KPOE 88D. ALSO HAVE TSTMS SINKING SW INTO SOUTH CENTRAL AREAS. WILL
INCREASE POPS AND WORD COVERAGE VS PROBABILITY FOR NORTHERN AND EASTERN
TIERS OF LOUISIANA PARISHES.  WILL ALSO ADJUST FORECAST LOWS TO THE NORTH
GIVEN TEMPERATURE DROP AT KIER.

&&

.PREV DISCUSSION... (ISSUED 223 PM CDT THU JUL 21 2005)

LOOKS LIKE THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
ABOVE NORMAL FRIDAY AND SATURDAY DUE TO THE PRESENCE OF AN UPPER
LEVEL DISTURBANCE NEAR THE FORECAST AREA. AFTER THAT CHANCES OF RAIN
SHOULD BE NEAR SEASONAL NORMALS AS SURFACE HIGH PRESSURE CONTINUES TO
EXTEND WEST OVER THE AREA PRODUCING A LOW LEVEL SOUTH TO
SOUTHEASTERLY FLOW.

AVIATION...
MAINLY VFR EXCEPT FOR A CHANCE OF THUNDERSTORMS THIS AFTERNOON.

MARINE...
SEAS SHOULD CONTINUE TO DECREAS TONIGHT AND RELATIVELY LOW SEAS AND
MODERATE TO WEAK WINDS SHOULD PERSIS FRIDAY INTO TUESDAY.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jul 21, 4:00 AM CST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 AM CDT THU JUL 21 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
221100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR... ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...AB BEVILLE...VILLE
PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY... MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
SCATTERED MID-MORNING AND AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ACROSS THE FORECAST AREA. COVERAGE SHOULD BE GREATER THAN
THAT SEEN YESTERDAY. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...RAIN WITH
THUNDERSTORMS WILL BECOME LIKELY FRIDAY DUE TO UPPER LEVEL
DISTURBANCES MOVING THROUGH OUR MOIST TROPICAL ATMOSPHERE. CHANCES
WILL DECREASE OVER THE WEEKEND AS THE RIDGE TO THE EAST BUILDS IN.
SEVERE WEATHER IS NOT EXPECTED...BUT THE COMBINATION OF TEMPERATURES
IN THE MID 90S AND RELATIVE HUMIDITY VALUES AROUND 55 TO 65 PERCENT
WILL LEAD TO HEAT INDEX VALUES APPROACHING 110 DEGREES EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT ANTICIPATED TODAY.

11

In the hours before

Special weather statement, Jul 21, 4:25 PM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 PM CDT THU JUL 21 2005

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-220020-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...CROWLEY...
CAMERON AND ALEXANDRIA

...TROPICAL FUNNEL CLOUDS POSSIBLE...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS RECEIVED REPORTS
OF FUNNEL CLOUDS IN CALCASIEU PARISH NEAR WESTLAKE, AND IN VERMILION
PARISH JUST WEST OF KAPLAN.

A VERY TROPICAL AIR MASS, COMPLETE WITH HIGH HUMIDITIES AND LIGHT
WINDS, IS IN PLACE ACROSS SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.
THESE VERY TROPICAL CONDITIONS CAN GENERATE FEATURES CALLED TROPICAL
FUNNEL CLOUDS, WHICH MAY FORM NEAR DEEPENING CUMULUS CLOUDS.

OCCASIONALLY THESE FEATURES DO REACH THE GROUND AND MAY CAUSE MINOR
DAMAGE. HOWEVER, ON AVERAGE, THESE TROPICAL FUNNEL CLOUDS ARE SHORT
LIVED AND DO NOT REACH THE GROUND.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE ADDITIONAL STATEMENTS OR WARNINGS IF NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rapides

When
July 21, 8:15 PM CST
Where
Rapides County, 5 mi NE of Gardner
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
31.300, -92.617

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5463413.